British Skin Foundation - Hair Loss/Alopecia

Moderator: talkhealth

long term impact of medication

Postby Catjemi1 on Wed Aug 15, 2018 8:43 pm

Hi I had iron deficiency aneamia a number of years ago that was severe. Its now managed.

I have severe asthma, low grade bronchiectasis and osteopororsis along with IBS, I take anti biotics (azithromycin and occasional other courses) for my chest everyday, inhalers and other associated asthma meds, monteleukast, antihistamines, nebuliser. My hair was always fine but I had a lot since the anaemia its fine and thin.

I had my gallbladder removed in 2014, am quite a low weight and struggle with nutritious food and my appetite due to my gastro issues.

I hoped it would recover over the last 12 years but it hasn't. I'm 44 too so guess ageing doesn't help.

Could the medications I take daily and I also take medications for my stomach - linaclotide and prucalopride. Also sandok daily for low potassium cause issues with my hair thinning and never seeming to get better.

I supplement wiht food supplements, omegas, multi vitamin, bamboo (for silica for my hair and bones) but its still thin and I have some very very thin patches where you can see my scalp too. I t also used to be spiral/corkscrew curls and is now more wavy/curly.

Any possible insight would really be apprecaited.
Thank you Jasmine
talkhealth IBS, Asthma & Allergies Ambassador
Catjemi1
 
Posts: 7
Joined: Wed Sep 23, 2015 11:39 pm

Re: long term impact of medication

Postby Dr Anton Alexandroff on Thu Aug 16, 2018 3:35 pm

Hi
thank you. I m so sorry to hear about your health and hair problems.
Some medications can cause hair loss but it looks like you need your medications.
Ask your gp to check your blood tests to see if your ferritin is above 70, you have normal thyroid function and testosterone. You may also try minoxidil over counter.

I hope this is helpful.
With Best Wishes,

Dr Anton Alexandroff FRCP(UK) PhD CCT(Derm) FRSM FAAD
Consultant Dermatologist and Honorary Senior Lecturer
The British Skin Foundation Spokesperson
London, Cambridge, Leicester and Bedford

http://www.alexandroff.org.uk
twitter your_skin_dr
Dr Anton Alexandroff
Consultant Dermatologist, Honorary Senior Lecturer & BSF spokesperson - FRCP, CCT (Derm), PhD, FRSM, FAAD

http://www.talkhealthpartnership.com/online_clinics/experts/dr_anton_alexandroff.php
User avatar
Dr Anton Alexandroff
 
Posts: 245
Joined: Tue Sep 18, 2012 9:11 am

Who is online
Users browsing this forum: No registered users and 0 guests

cron